MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER 100MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER 100MM; STAPLE, IMPLANTABLE
Catalog Number GLC100
Medical Device Problem Codes Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 1/12/2026 d4 batch #: 362d05.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is meant by "glc100 failed to fire"? how was the initial surgical procedure completed? " anastomosis failed" was this identified intra operatively or post operatively? what was identified during 2nd procedure? how was the issue addressed? please provide a full timeline of events.Does the surgeon believe that the post operative complication were associated with intra operative complications? if yes, why? investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was received with no apparent damage with the knob not at home position and with a glcr100b reload loaded in the device.The reload had the proximal 9 drivers up with one protruding staple and 1 unformed staple on the deck, and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position.The reload was reset and the device was tested for functionality with the returned reload and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.Please reference the instruction for use for more information.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 362d05, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a anastomosis the device failed to fire.Had to open a second device during surgery.Anastomosis failed, patient had to come back for second surgery and was very unwell.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/4/2026.D4: batch # 362d05.Investigation summary.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the glc100 device was received with no apparent damage with the knob not at home position and with a glcr100b reload loaded in the device.The reload had the proximal 9 drivers up with one protruding staple and 1 unformed staple on the deck, and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position.The reload was reset and the device was tested for functionality with the returned reload and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review.A manufacturing record evaluation was performed for the finished device batch number 362d05, and no non-conformances were identified.Additional information was requested and the following was obtained: what is meant by "glc100 failed to fire"? the glc device failed to complete firing correctly.How was the initial surgical procedure completed? the initial procedure was completed." anastomosis failed" was this identified intra operatively or post operatively? this was identified post op when patient started to decline and become very unwell prompting an urgent second surgery which then identified the anastomosis had failed due to an anastomosis leak.What was identified during 2nd procedure? blood leaking/ infection how was the issue addressed? repaired the connection.Please provide a full timeline of events.Does the surgeon believe that the post operative complication were associated with intra operative complications? no.

Brand Name
ECHELON LINEAR CUTTER 100MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24045191
Report Number3005075853-2026-00393
Device Sequence Number9074645
Product Code GDW
UDI-Device Identifier10705036030898
UDI-Public(01)10705036030898(17)271130(10)399D49
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC100
Device Lot Number399D49
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown